MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION ADVANIX BILIARY; CATHETER, BILIARY, DIAGNOSTIC

BOSTON SCIENTIFIC CORPORATION ADVANIX BILIARY; CATHETER, BILIARY, DIAGNOSTIC
Model Number M00534690
Medical Device Problem Code Unsealed Device Packaging (1444)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 05/01/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Date of event: date of event was approximated to (b)(6) 2019 as no event date was reported.(b)(4).Although the suspect device has been received, the evaluation has not been completed.Therefore, the cause of the reported malfunction has not been determined.Upon completion of the failure analysis of the complaint device, if there is any further relevant information from that review, a supplemental mdr will be filed.
 
Event or Problem Description
It was reported to boston scientific corporation that during unpacking, it was noticed that the advanix biliary stent packaging label was torn and the sterility of the device was compromised.There was no issue noted with the outer federal express box that the device was shipped in.There was no patient or procedure involved at the time this incident was noticed.
 
Additional Manufacturer Narrative
Block b3: date of event: date of event was approximated to 05/01/2019 as no event date was reported.Block f10: problem code 1444 captures the reported event of seal compromised.Block h10: investigation analysis a visual evaluation of the returned advanix billiary, the device was returned in its original pouch, the pouch was torn and it has hole at the front side (label area), compromising the seal; consequently, confirming the reported complaint.Based on the product analysis, it is most likely that handling and manipulation of the device during shipping/storage could have contributed with the reported issue, additionally boston scientific manufacturing processes include extensive inspections to ensure that all finished devices meet specifications, however there is no control on how the devices and handled/manipulated or storage in the field.Based on the facts that dhr did not show any abnormalities and that process controls are in place to prevent this failure from happening, the most probable conclusion code will be documented as 'cause traced to transport/storage' since problems traced to the inappropriate transport or storage of the device.A review of the device history record (dhr) was performed, no anomalies were observed.The review confirmed that the accepted device met all manufacturing specifications and boston scientific manufacturing processes include extensive inspections to ensure that all finished devices meet specifications.
 
Event or Problem Description

Brand Name
ADVANIX BILIARY
Common Device Name
CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
MDR Report Key8700765
Report Number3005099803-2019-03030
Device Sequence Number1644178
Product Code FGE
UDI-Device Identifier08714729787242
UDI-Public08714729787242
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K101314
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/22/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/14/2021
Device Model NumberM00534690
Device Catalogue Number3469
Device Lot Number0023644700
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/04/2019
Initial Date Received by Manufacturer 05/21/2019
Supplement Date Received by Manufacturer06/26/2019
Initial Report FDA Received Date06/14/2019
Supplement Report FDA Received Date07/22/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1